Got a letter from GP's to talk about my bloods?

Got my mail today and a hand written letter marked first class. To find it was from my GP surgery asking me to book an appointment to talk over my blood tests ASAP? This was a first for me and to be honest put some strange thoughts though my head.

On to the appointment desk and the usual long wait to speak to someone with intermittent recorded voice saying "All lines are busy, sorry for the wait, your call will be answered shortly" Eventually a person pipes up "Reception" and I explain the reason for the call with my name and address to confirm who I am. Within a few minutes she asks can I get in by 16:10 today! Confirms the Doctor who will see me.

When we logged into their automatic sign in screen and waited for the flashing banner to announce to all of the people in the waiting area who is next and who they are seeing? Up I flash and my wife and I go into see my not usual GP.

Met with a greeting and smile and "Why are you here today?" Explained my A&E and ambulatory care visits with the many blood tests and examinations I had with the change of tablet strength. The letter the surgery had sent me to discuss my blood tests! Well a rummage though the notes etc.on the screen and the tests came on screen. Ahhh! You had an RA test as well! It is inconclusive so you may still have RA? Your Uric Acid is very high so the gout is a problem still but the tablets that you take could/will affect your lungs long term. How are you walking with the gout? All I could say was "Badly!" "You have a high pain tolerance don't you?" she replied then another look and it seems my liver is showing low levels of vit D and some other things that help it function. The Kidneys are working a little harder than they should. I want you to come off Statins as it may be the cause of the pain in the muscles. "Were you poorly with the Sotalol you were on?" when I said "No I was feeling a lot better on that than the new tablets I am on and my breathing is worse" Another look up and down the screen and she tells me "Sorry that does not look like it will improve, but next time you see the lung specialist he will be able to explain in more detail?" So it ended with her telling me that until we find the triggers to all my problems I have to live with things as they are. Have another blood test in 2 weeks and we will see if there is a pattern to the last results?

At least it was sunny today!

Be Well

31 Replies

oldestnewest
  • So are you coming off the statins ? It all sounds very complicated but at least they're looking after you and paying some attention.

  • Yes will not be taking anymore. My cholesterol before them was 3.5 and it is still 3.5 after 12 years on them.

  • Yes, that's what I thought you said. Well let's. hope coming off them will help ease some of your pain. Fingers crossed for you.

  • ye gods - that does seem a waste of your time and a scary time too.

  • I had all sorts going though my head and I know my wife was a little worried for nothing really

  • Hi Offcut your med history is beyond my comprehension but why didn't they phone you? Quicker than a handwritten letter? More efficient and xost effective than the post and saves the 'waiting' cost and time in you ringing them?

    I am so lucky to live in a small community where we have the personal touch.

    Take care offcut

    SK

  • My GP surgery has a world of their own making, that only they understand.

  • Talk about put the wind up you!!! I would have been a bit annoyed at the reasons for such an alarming experience.

    It sounds like they are trying to butter you up because they know they haven't been sorting you out right and now that someone has shaken them up, they are grovelling.

    It happened to me lately after my new,docter forgot about my request for my medical records for a tribunal until the day after I'd been to it. Then, she had me dragged out of bed at the crack of dawn for an appointment for a doppler test, (because they had forgot to send out the appointment,) only to find that she'd booked me in for a blood pressure monitor to be strapped to my arm for whatever amount of days instead. (I had to argue with the nurse until she checked properly.) The same week, she had me traipse back to the surgery for a form she had to give me to apply for physio, (Because, she told me, you ring them yourself now instead of the docter referring you.) only to find out when i got there, that she'd forgotten to do that too. The embarrassed receptionist apologised for messing me around.

    The very next day, the physio department rang me, to ask when I wanted to come. You couldn't make it up. x

  • It does beggar belief sometimes

  • I can relate to what happened to you only too well. I hope you get the help you need and feel better soon. xxx

  • Lucky you having 3.5 cholesterol. Mine's around 8 at present. Surgery hasn't phoned me. So guess you're the lucky one (not). You take care and worry not it will all come out in the wash. X

  • It's when it get to the spin cycle I will worry :)

  • Hi offcut, have u noticed when it's important U wait ages then they worry U over a hand written letter instead of just phoning. Anyway glad they're sorting U out slowly but surely in a fashion. My mom couldn't take statins gave her really bad kidney/ back pains.

    But least it was sunny, U take care and hopefully they'll get it right for u soon. Xx sonia xx

  • Fingers crossed.

  • The surgery rang me and said I had to go in, following my annual diabetes check. As soon as I sat down the doc said "You've got diabetic kidney disease and it can't be cured"

    Not the most tactful way to tell me. He prescribed Ramipril which he said should protect my heart.

    Well, I felt terribly ill. Then I looked it up on the net and found it was to lower blood pressure!

    Rather pointless as I have low blood pressure, 118/65, sometime 110/60.

    Wouldn't you think the doctor would have seen that on my notes?

  • My wife was given that but she does have High blood pressure, but they had to change them it affected her kidneys badly!

    I get my doctors still fumble about on my lower right lung forgetting that my paralysed diaphragm has pushed my lung higher so there is nothing down there to hear ?

  • Ask for another appointment with someone else if ur not happy. My hubbies on ramapril for high blood pressure , check it out. Let me know how u get on. Xx sonia xx

  • I don't know about it's effect on people with high blood pressure. There a alternatives. My husband takes Atenelol and Lercanidipine, to lower his blood pressure. Ezetrol and Atorvastation, to lower his cholesterol.

  • ncbi.nlm.nih.gov/pubmed/127...

    Quote:

    '. . . In conclusion, ramipril has proven beneficial effects in kidney disease alone or in association with diabetes and in diabetes without kidney disease, and is the pril for diabetes and kidney disease.'

  • My doctor stopped them when I told him about the side effects, repeated vomiting and severe headaches. They are not suitable for people with low blood pressure.

  • Most confusing Offcut, i hope you soon get sorted out. Xx

  • Me too!

  • Dear me Offcut, how complicated can you get? One step forward, two back. I hope that all the doctors in their infinite wisdom, can actually come up with something to help you with your problems and leave you feeling a lot better than you do now. Wishing you well and hope the sun shines today too. xxxx

  • Thank you for your thoughts. It started a bit grey but nice sunshine at the moment here.

    Th GP said she could see my breathing was not very good. My wife piped up and said "This is better than it has been for weeks"

    It does seem that the combination of different conditions is the main problem?

    Be Well

  • Muscle pain is a common side effect of statins. My daughter and I had to come off them. We have Bizafibrate instead.

    As your cholesterol is pretty low, you could get your vitamin D from butter and cheese. Spend time outside will give you Vitamin D as well. It doesn't have to be sunny and you don't have to expose yourself, so long as your face gets some light.

  • My Left leg from my knee to my ankle is swollen more now it was just around the ankle a few days back :(

  • Hi Offcut I would get yourself a can what a performance. The statins are like steroids bloody evil the amount of people who complain of painful knees when taking them.

    I also had a letter today for my pre-op this will be the second I now have a date for my surgery if its not cancelled take care

  • The statins affected me and my daughter badly ached in legs hips and back. They can also cause confusion and depression.

    My cholesterol has been fine on Bezafibrate. level 4.

    Both my daughters have high cholesterol. It is the familial type.

  • You too hope all goes well

  • Its the not being able to drive for a few weeks that gets to me and having to shove my arm in a bin liner every time I get in the shower

  • Better than what a large animal vet does ;)

You may also like...